2002 年 28 巻 6 号 p. 605-609
In February 2000, a Drug Safety Emergency Bulletin reporting that some patients taking Benzbromarone developed fulminant hepatitis as a side effect was reported on newspapers and TV. We made a counter survey regarding how patients received this news. The aim of the present study is to consider how a pharmacist should behave when a similar situation occurs in the future.
We selected patients taking Benzbromarone from the medication records and checked their liver function value from their charts. We discussed with the doctor about the patients whose liver function values indicated abnormal levels.
After discussions with doctors, we decided to give the information to the patients and surveyed them individually. We recorded the contents on their medication records and the records of our inquiries.
Seventy-five% (43/57) of the patients noticed the report and their reactions varied. Some patients did not know about the reports or did not recognize that the medicine reported was the same as one they were taking. We also gave information positively to these patients.
After giving the information, 81 % (47/58) of the patients continued to take Benzbromarone. We thought that a positive explanation given by pharmacist could minimize the anxiety of such patients, as a result, they were taking the medicine with an increased understanding.
As a result of the survey, we found how the patients reacted to the side effect reports and recognized again that it was important to communicate with the patients individually in such instances.